Heparin-induced thrombocytopenia in coronary bypass surgery

Juan P. Arnoletti, Glenn J.R. Whitman

Research output: Contribution to journalArticle

Abstract

We report on a 51-year-old man with severe two-vessel coronary disease and an ejection fraction of 15% who presented with myocardial ischemia and heparin-induced thrombocytopenia after coronary angioplasty. Before coronary bypass surgery, the antithrombin agent argatroban was used for anticoagulation and an intraaortic balloon pump was inserted. Direct coronary bypass surgery was performed to the left anterior descending artery and to the posterior descending artery using the 'Octopus' tissue stabilization device (Manfrotto, Feltre, Italy). The postoperative course was uneventful and associated with normal platelet counts. The patient was discharged on the 6th postoperative day.

Original languageEnglish (US)
Pages (from-to)576-578
Number of pages3
JournalAnnals of Thoracic Surgery
Volume68
Issue number2
DOIs
StatePublished - Aug 1 1999
Externally publishedYes

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia in coronary bypass surgery'. Together they form a unique fingerprint.

  • Cite this